Alert archive / Tennessee / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 66, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at May 3, 2008, 12:46 AM CDT for 5 counties in Tennessee. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 3, 2008, 12:46 AM CDT (05:46 UTC)
- Expired
- May 3, 2008, 1:15 AM CDT
- In force
- 29 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
Counties Cheatham County, TN, Dickson County, TN, Houston County, TN, Montgomery County, TN, Robertson County, TN
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 5.8 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 217 J/kg
- Mixed-layer CIN
- -85 J/kg
- Mixed-layer LCL
- 1274 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- 273 m²/s²
- 0-3 km storm-relative helicity
- 350 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.5
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KOHX 030547
SVROHX
TNC021-043-083-125-147-030615-
/O.NEW.KOHX.SV.W.0066.080503T0546Z-080503T0615Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 AM CDT SAT MAY 3 2008
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN CHEATHAM COUNTY IN TENNESSEE...
NORTHERN DICKSON COUNTY IN TENNESSEE...
EXTREME EAST CENTRAL HOUSTON COUNTY IN TENNESSEE...
SOUTHERN MONTGOMERY COUNTY IN TENNESSEE...
ROBERTSON COUNTY IN TENNESSEE...
* UNTIL 115 AM CDT
* AT 1245 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED
13 MILES NORTH OF DICKSON...AND MOVING NORTHEAST AT 55 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
SPRINGFIELD AND 6 MILES NORTHWEST OF GREENBRIER BY 115 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3665 8681 3645 8668 3638 8691 3615 8742
3631 8753
TIME...MOT...LOC 0546Z 241DEG 56KT 3628 8737
$$
JLM1 follow-up statement
000
WWUS54 KOHX 030600
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
100 AM CDT SAT MAY 3 2008
TNC021-043-083-125-147-030615-
/O.CON.KOHX.SV.W.0066.000000T0000Z-080503T0615Z/
DICKSON TN-HOUSTON TN-CHEATHAM TN-MONTGOMERY TN-ROBERTSON TN-
100 AM CDT SAT MAY 3 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 115 AM CDT
FOR ROBERTSON...SOUTHERN MONTGOMERY...NORTHERN CHEATHAM...EXTREME
EAST CENTRAL HOUSTON AND NORTHERN DICKSON COUNTIES...
AT 1256 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 11 MILES NORTHEAST OF CHARLOTTE...MOVING NORTHEAST AT 55 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
7 MILES SOUTHWEST OF SPRINGFIELD...9 MILES SOUTH OF CEDAR HILL AND
9 MILES WEST OF GREENBRIER BY 115 AM CDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
LAT...LON 3665 8681 3645 8668 3638 8691 3615 8742
3631 8753
TIME...MOT...LOC 0600Z 245DEG 47KT 3634 8719
$$
JLMWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at May 2, 10:11 PM CDT, 2 hours 35 minutes earlier.
Area forecast discussion, May 2, 10:11 PM CDT, 2 hours 35 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NASHVILLE TN 1011 PM CDT FRI MAY 2 2008 .UPDATE... TORNADO WATCH IS IN EFFECT UNTIL MIDNIGHT FOR MUCH OF THE MID STATE... EXCLUDING ONLY THE CUMBERLAND PLATEAU REGION. EARLIER THIS EVENING IN WESTERN TENNESSEE AND NORTHERN MISSISSIPPI NUMEROUS REPORTS OF TORNADOES WERE RECEIVED. CURRENTLY MOST OF THE STRONGER ACTIVITY WAS STILL TO OUR WEST EXTENDING FROM A LINE JUST WEST OF THE TENNESSEE RIVER NEAR STEWART COUNTY TO NEAR MEMPHIS TENNESSEE. OVER THE MID STATE THE PAST FEW HOURS STORM ACTIVITY HAS BEEN DECREASING IN INTENSITY. HOWEVER...THE MAIN LINE OF THUNDERSTORMS OVER WESTERN TENNESSEE WILL MOVE THROUGH THE MID STATE LATER TONIGHT. THE CURRENT WATCH WILL CONTINUE UNTIL MIDNIGHT AND AS THE STORM ACTIVITY TO OUR WEST APPROACHES THE MID STATE...THE WATCH MAY BE EXTENDED. NO UPDATES UNTIL NEAR MIDNIGHT TO UPDATE MIDNIGHT TIMING WORDING IN THE FIRST PERIOD. && .PREV DISCUSSION... /ISSUED 237 PM CDT FRI MAY 2 2008/ SHORT TERM...(THRU SUN NITE) CURRENT...MORE CONVECTION THAN EXPECTED TODAY AS H5 IMPULSES MOVE NE ACROSS AREA. SOME SMALL HAIL REPORTED. TEMPS IN UPPER 60S TO LOWER 70S. CONVECTION NOW SHOWING UP OVER WRN TN (WITH NUMEROUS SEVERE INCLUDING TORNADO) COULD MAKE ITS WAY INTO FAR W THIS EVE...BUT EXPECT MAIN SQLLN TONITE NW PORTIONS AROUND 06Z...BNA (AND MOST LIKELY WEAKENING) AROUND 08Z OR 09Z...AND APPROACHING PLATEAU 12Z. SPC HAS SLITE RISK ALL BUT PLATEAU AND ADJACENT COUNTIES AND HAVE ACCEPTED. MAIN RISK WILL BE DAMAGING WINDS AND HAIL BUT ISOLATED TORNADOES NOT OUT OF QUESTION. SPC HAS GONE WITH SLITE RISK ALL BUT NW SECTIONS FOR TOMORROW AFTERNOON WITH MAIN FRONT. HAVE ACCEPTED THIS AS WELL...BUT MIDNITE SHIFT CAN ADDRESS FOR ZONE INCLUSION. AFTER FRONT...ANOTHER GOOD COOL-DOWN WITH LOTS OF CLEAR SKIES SUN AND SUN NITE. LONG TERM... CLEAR SKIES AND FAIRLY COOL (ESPECIALLY AT NITE) MON INTO TUE WITH SOME WEAK RETURN FLOW BY TUE. TUE NITE AND WED SOME WAA CONVECTION POSSIBLE...THAN A SOUTHERN STREAM SYSTEM COULD MOVE ACROSS THU INTO THU NITE. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && 31
Hazardous weather outlook, May 2, 10:38 AM CDT, 14 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE NASHVILLE TN 1038 AM CDT FRI MAY 2 2008 TNZ005>009-022>030-056>062-075-093>095-031030- STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-BENTON-HOUSTON- HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-SMITH-PERRY- HICKMAN-LEWIS-WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-BEDFORD-WAYNE- LAWRENCE-GILES- 1038 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT MAY BRING A ROUND OF SEVERE WEATHER TO MIDDLE TENNESSEE TONIGHT. A LINE OF THUNDERSTORMS WILL MOVE EAST INTO WEST MIDDLE TENNESSEE AROUND MIDNIGHT...AND INTO THE METRO NASHVILLE LATE. THE MAIN WEATHER HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS...AND HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE ANOTHER CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN THE MAIN FRONT PUSHES THROUGH. THIS WILL LIKLEY NOT BE A PROBLE FOR THE NORTHWEST SECTIONS. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. TNZ010-011-031>034-063>066-077>080-031030- CLAY-PICKETT-JACKSON-PUTNAM-OVERTON-FENTRESS-CANNON-DEKALB-WHITE- CUMBERLAND-COFFEE-WARREN-GRUNDY-VAN BUREN- 1038 AM CDT FRI MAY 2 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE WILL BE A CHANCE FOR SEVERE WEATHER SATURDAY AFTERNOON WHEN THE MAIN FRONT PUSHES THROUGH. AGAIN...LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREAT. .SPOTTER INFORMATION STATEMENT... DUE TO THE BRIEF AND ISOLATED NATURE OF POSSIBLE SEVERE WEATHER... SPOTTER ACTIVATION IS NOT ANTICIPATED. 17/MAG
In the hours before
Special weather statement, May 2, 7:24 PM CDT, 5 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 724 PM CDT FRI MAY 2 2008 TNZ059-062-030130- RUTHERFORD-WILLIAMSON- 724 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING WESTERN RUTHERFORD AND EASTERN WILLIAMSON COUNTIES... AT 724 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES SOUTH OF NOLENSVILLE...OR 14 MILES WEST OF MURFREESBORO...MOVING NORTHEAST AT 30 MPH. SMALL HAIL...SMALLER THAN PEAS...AND GUSTY WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM. THE THUNDERSTORM WILL AFFECT MURFREESBORO BY 735 PM CDT...AND NORTHEAST RUTHERFORD COUNTY BY 755 PM CDT. END/ORCHANIAN
Special weather statement, May 2, 9:38 PM CDT, 3 hours 8 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 938 PM CDT FRI MAY 2 2008 TNZ059-060-094-030345- LAWRENCE-MAURY-WILLIAMSON- 938 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING LAWRENCE...MAURY AND WILLIAMSON COUNTIES... AT 934 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10 MILES EAST OF COLLINWOOD...OR 13 MILES WEST OF LAWRENCEBURG...MOVING NORTHEAST AT 45 MPH. THIS STORM WILL BE NEAR... MOUNT PLEASANT BY 1015 PM CDT. COLUMBIA BY 1030 PM CDT. SPRING HILL BY 1040 PM CDT. SPRING HILL BY 1045 PM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. END/ORCHANIAN
Special weather statement, May 2, 11:49 PM CDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NASHVILLE TN 1149 PM CDT FRI MAY 2 2008 TNZ005>007-023-025-026-030515- CHEATHAM-DICKSON-HOUSTON-MONTGOMERY-ROBERTSON-STEWART- 1149 PM CDT FRI MAY 2 2008 ...A STRONG THUNDERSTORM WAS AFFECTING CHEATHAM...DICKSON... HOUSTON...MONTGOMERY...ROBERTSON AND STEWART COUNTIES... AT 1146 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR ERIN...MOVING NORTHEAST AT 50 MPH. THIS STORM WILL BE NEAR... 5 MILES SOUTHEAST OF CLARKSVILLE BY 1210 AM CDT. WINDS 30 TO 40 MPH ARE EXPECTED WITH THIS STORM. JLM
Local storm report, May 3, 12:19 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1219 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG CLARKSVILLE 36.56N 87.35W
05/03/2008 MONTGOMERY TN LAW ENFORCEMENT
NUMEROUS TREES DOWN IN THE CLARKVILLE AREA
&&
JCOHENLocal storm report, May 3, 12:32 AM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1232 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1215 AM HAIL 6 N CLARKSVILLE 36.65N 87.35W
05/03/2008 E1.75 INCH MONTGOMERY TN LAW ENFORCEMENT
GOLFBALL HAIL AT I-24 AND HWY 104
&&
JCOHENLocal storm report, May 3, 12:46 AM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
1246 AM CDT SAT MAY 03 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1210 AM TSTM WND DMG 2 S CLARKSVILLE 36.53N 87.35W
05/03/2008 MONTGOMERY TN AMATEUR RADIO
HWY 48/13....OVERTURNED TRACTOR TRAILER AND DAMAGE TO THE
JAYCEES BLDG
&&
JCOHENThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 2, 8:33 PM CDT | Severe Thunderstorm Warning | OHX | Wayne | 27 min |
| May 2, 11:54 PM CDT | Tornado Warning | OHX | Cheatham, Dickson, Houston, Montgomery, Robertson, Stewart | 36 min |
| May 3, 1:22 AM CDT | Severe Thunderstorm Warning | OHX | Robertson, Sumner | 23 min |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.